Is Magnesium depleted during pregnacy?

I've been suffering with moderate to severe pain in my neck, shoulders, lower back, right hip and legs since 2000. At that time I was eight months pregnant. It continues to worsen and gets a little better from time to time. Many doctors stated that it's Facets Disease of the lower spine. Other physicians disagree. One has suggested that it may be fibromyalgia. Could it be magnesium deficiency brought on by my pregnancy?


I've tried to stay off narcotics but resumed taking Vicodin 7 months ago. Recently a new doctor put me on Butran patches. He said that my Vitamin D level was very low and added Vitamin D (50,000 units) every other day for a month. At first my pain diminished substantially for the first 5 days. Then I started to be progressively worse pain in new areas such as the back of my legs (used to be only the sides and front of my legs) This new pain is worse than all the others combined. Could excessive Vitamin D dosages be causing the problem.

I also take Paxil, Trazadone, Norvasc, Atenolol and HCTZ. Any help would be very much appreciated.

Sincerely,
Therese McKenzie

Comments for Is Magnesium depleted during pregnacy?

Click here to add your own comments

Magnesium Deficiency is likely your problem
by: Kerri Knox, RN- The Immune Queen!

Hi Therese,

So, yes it sounds as though you have magnesium deficiency, probably quite severe. HOWEVER, attributing it to your pregnancy is too simplistic. You were probably mild to moderately magnesium deficient before your pregnancy and then you had an inadequate diet for your pregnancy, then the stress of pregnancy made it worse. I suspect, however, that if you look back on it you will find that you experienced other Signs of Magnesium Deficiency before your pregnancy too- you just didn't recognize them as such.

In any case, yes, you likely have severe magnesium deficiency. AND taking vitamin d ALSO exacerbates symptoms of magnesium deficiency. Please see my page on Magnesium and Vitamin D, which is likely one of the reasons that your pain is worse. If your vitamin d levels are low, then you are NOT - I repeat that you are NOT NOT NOT- taking 'excessive' vitamin d. It sounds like you are getting 'enough' vitamin d, although you should read my page on Prescription Vitamin D to see why you should NOT be taking that! Although taking the prescription is not the cause of your pain.

You should also read the MANY MANY threads where I've already answered questions about those who are taking vitamin d and have increased pain, particularly the threads on Vitamin D and Bone Pain. Also see my page on Vitamin D Side Effects in which I also explain this phenomenon of increased pain when taking vitamin d.

While uncomfortable, your increased pain is a sign of either severe magnesium deficiency and/or the fact that you have been SOOO vitamin d deficient for SOOOO long, that your bones have demineralized... the best thing to do is to get both vitamin d and magnesium sufficient.


Kerri Knox, RN

Click here to add your own comments

Return to Fibromyalgia.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter